MAUDE Adverse Event Report: SYNTHES GMBH VA DRILL GUIDE 2.7; SURGICAL DRILL GUIDE, REUSABLE

SYNTHES GMBH VA DRILL GUIDE 2.7; SURGICAL DRILL GUIDE, REUSABLE
Catalog Number 03.133.007
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was unknown.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.
 
Event or Problem Description
Device report from depuy synthes reports an event in (b)(6) as follows: this is report 3 of 4 for (b)(4).It was reported by the customer in (b)(6) that during an open reduction internal fixation surgery for humeral condyle fracture surgery on (b)(6) 2022, it was observed that an unknown locking screw device did not lock into the fixation plate device after drilling with a threaded guide device (03.133.008).According to the report, the surgeon removed the screw to check the direction and reinserted it but still did not lock.It was reported that the surgeon used drill guide device (03.133.007), and even though he changed direction and drilled, he could not lock it to the plate.It was reported that the event occurred in both the 2nd and 3rd holes from the distal end, so the surgeon tried other screw holes and they were able to lock without problems.Another fixation plate device was used to complete the procedure successfully with 30 minutes of delay.There were no adverse patient consequences nor surgical delay reported.The patient was reported to be in stable condition.No additional information was provided.This report is for one (1) va drill guide 2.7 device.This complaint involves four(4) devices.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VA DRILL GUIDE 2.7
Common Device Name
SURGICAL DRILL GUIDE, REUSABLE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14137159
Report Number8030965-2022-02506
Device Sequence Number15025515
Product Code FZX
UDI-Device Identifier07612334122018
UDI-Public07612334122018
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.133.007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer04/22/2022
Initial Report FDA Received Date04/18/2022
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THREADED DRILL GUIDE 2 F/SCREW 2.7 F/VA+; UNK - SCREWS: LOCKING; VA-LCP DHP 2.7/3.5 MED LE SHORT 1-HO L69
Patient SexUnknown